Alert archive / Alabama / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 375, NWS Mobile, AL

December 18, 1995Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 18, 1995, 10:41 AM CST for Baldwin County, Alabama. It was in force for 64 min.

The area

The counties it named.

The facts

Issued
Dec 18, 1995, 10:41 AM CST (16:41 UTC)
Expired
Dec 18, 1995, 11:45 AM CST
In force
64 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1995-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1995-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-240 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
777 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 9:52 AM CST, 49 minutes earlier.

Area forecast discussion, Dec 18, 9:52 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CST MON DEC 18 1995

14Z MAP PRES FALLS AND LATEST SFC ANALYSIS INDICATE AN E-NE MOVEMENT
OF SFC LOW CURRENTLY ENTERING EXTREME SW LA WHICH PUTS THE SFC LOW
MOVING SOUTH OF THE ETA/NGM POSITIONS AND MOVING OVER CENTRAL MS INTO
NRN AL BY TUESDAY MORNING.  NGM AND ETA BOTH INDICATE DIFFLUENT
THICKNESS PATTERNS OVER THE CENTRAL GULF COAST BY 00Z WHICH INDICATES
AGEOSTROPIC FORCING WILL STRENTHEN THE CONVECTION AHEAD OF THE
APPROACHING COLD FRONT AND FAVOR REGENERATION IN ADVANCE OF THE FRONT.
IR SAT LOOP SHOWS VERY COLD TOPS WITH NEXT LINE OF TRW WHICH WILL
MOVE INTO SW AL AROUND 00Z-01Z AND WV LOOP SHOWS NICE DRY PUNCH MOVING
IN BEHIND.  FOR THE CURRENT TRW OVER AREA...KMOB RADAR INDICATES A
LINE OVER THE COASTAL COUNTIES ADVANCING EWD WHICH IS ASSOCIATED WITH
STRONG AREA OF MOISTURE FLUX CONVERGENCE AND WV LOOP INDICATES A WELL
DEFINED S/WAVE JUST ENTERING SW AL.  CURRENT TRW WILL CONTINUE EWD
THROUGH THE AFT AND CURRENT PACKAGE REFLECTS THIS WELL.  DECENT
HELICITY AND VEERING IN LOW LEVELS WILL MAINTAIN SUPERCELL DEVELOPMENT
UNTIL FROPA.
DRE..

In the hours before

Special weather statement, Dec 18, 5:25 AM CST, 5 hours 16 minutes before
ALZ051>064-501-FLZ001>006-506-MSZ067-075-076-078-079-181800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CST MON DEC 18 1995

...SEVERE THUNDERSTORMS POSSIBLE LATER TODAY...

A LOW PRESSURE SYSTEM MOVING NORTHEAST ALONG THE TEXAS COAST WILL
MOVE INTO WESTERN LOUISIANA LATER TODAY. INCREASING SOUTHERLY WINDS
EAST OF THE LOW WILL SEND A WARM AND UNSTABLE AIR MASS ACROSS THE
NORTHERN GULF COAST.

THE UNSTABLE AIR IN COMBINATION WITH STRONG WINDS IN THE UPPER
ATMOSPHERE WILL CREATE THE NECESSARY INGREDIENTS FOR STRONG AND
SEVERE THUNDERSTORMS...POSSIBLY ISOLATED TORNADOES. THE THREAT OF
SEVERE WEATHER WILL ENCOMPASS SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.

THUNDERSTORMS COULD BEGIN AS EARLY AS THIS MORNING BUT THE BEST
CHANCE FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. HEAVY
RAINS ARE EXPECTED WITH THE STORMS AND A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR TODAY.

STAY TUNED TO THIS STATION FOR THE LATEST IN WEATHER INFORMATION.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 7:28 PM CSTSevere Thunderstorm WarningMOBWashington62 min
Dec 17, 7:56 PM CSTSevere Thunderstorm WarningMOBMobile64 min
Dec 17, 9:37 PM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile68 min
Dec 18, 7:52 AM CSTSevere Thunderstorm WarningMOBMobile68 min
Dec 18, 8:02 AM CSTTornado WarningMOBMobile58 min
Dec 18, 8:46 AM CSTSevere Thunderstorm WarningMOBBaldwin59 min
Dec 18, 11:19 AM CSTSevere Thunderstorm WarningMOBConecuh, Monroe56 min
Dec 18, 3:04 PM CSTSevere Thunderstorm WarningMOBClarke, Washington56 min
Dec 18, 3:27 PM CSTSevere Thunderstorm WarningMOBChoctaw63 min
Dec 18, 3:37 PM CSTSevere Thunderstorm WarningMOBMobile68 min
Dec 18, 3:43 PM CSTFlash Flood WarningMOBWashington6 hr
Dec 18, 4:01 PM CSTSevere Thunderstorm WarningMOBWilcox59 min

Nearby

Severe Thunderstorm Warnings in Alabama, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.